MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Migration (4003)
Health Effect - Clinical Codes Unspecified Infection (1930); Tissue Breakdown (2681)
Date of Event 02/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The device was explanted as it migrated and broke through the skin.The electrode was cut off and left in the cochlea for later reimplantation.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusions: device investigations of the received parts did not reveal any device defect or problem which is expected to have been present whilst implanted.Mechanical damages found are attributable to the removal surgery.This finding was expected, because according to the recipient report the device was explanted following infection and extrusion i.E.The device broke through the skin.Reportedly, the implant had migrated from its position, which might have contributed to the observed symptoms.Furthermore, the recipient has a history of multiple retro-auricular skin infections, which is possibly a contributory factor for the current event, although this correlation has not been confirmed.A review of the device device_s sterilization records shows that the device has been subjected to a valid sterilization process.This is a final report.
 
Event or Problem Description
The device was explanted as it migrated and broke through the skin.The electrode was cut off and left in the cochlea for later re-implantation.No further information regarding the circumstances of this explantation has been received, although repeatedly requested.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key13617436
Report Number9710014-2022-00147
Device Sequence Number5201149
Product Code MCM
UDI-Device Identifier09008737395469
UDI-Public(01)09008737395469
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/27/2024
Device Model NumberMI1250 SYNCHRONY 2 PIN
Device Catalogue Number39574
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale